Hi Dr. Iwin, About 6 months ago I switched my birth control pill to yaz. Within about a month I developed horrible brown spots on my upper lip. Once I researched it and found out that this birth control pill could be the cause I immediately switched back to a birth control pill that I was previously on for acne that never caused dark spots. I have been doing microdermabrasion, chemical peels, and ILP treatments. The ILP (laser) treatment seemed to help a little, but after one day standing in the hot sun, it has gotten worse. I wear sunscreen, but because im military, sometimes im standing in the hot sun for hours sweating all my sunscreen off. Is there anything else I can do to help fade these spots? They are consuming my entire life. I don't want to be around people because im embarrassed, and even when I try to cover them up with make up it I usually end up sweating it off. Im using just normal drug store make up but it doesn't really cover that good anyway. any help would be great to help fade these spots or at least cover them up.
I’m so glad you wrote – I’m hoping you’ll see this. I’ve written quite a bit on this topic lately so I’m linking you to that material. Good luck! On pigment and how to treat. On melasma. Dr. I